Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Itchy, dry, and stuffy nose, crusty substance produced. Redness and swelling on nose. Tried hydrocortisone

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11667 Questions
For the past week and a half my nose has been itchy, dry and somewhat stuffy. About 6 days ago, the inside of my left nostril (on the fleshy side, not the septum side) started to produce a crusty substance and if it comes off, it just starts up again. There are some similar symptoms in the other nostril. As well, for the past 5 days, the outside of the nose is extremely red, swollen and sore. I look like the town drunck/W.C. Fields/both. I don't know what to do to make the inside of the nose rebound, and I can't seem to get the outside of the nose to stop throbbing or being so sore. I've tried hydrocortisone cream, chap stick-like items, vaseline...Help?
Posted Sun, 30 Sep 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
I have seen the picture attached.
It seems to be due to an infected and blocked gland on your nasal septum. This is most commonly the result of superficial staphylococcus bacterial infection.
Since the skin is directly attached to the cartilage in this area, it is quiet painful.
You need systemic anti inflammatory medicines and antibiotics to control the infection. Doing a hot fomentation will be a useful pain relieving measure.
Keep the area clean and apply some topical antiseptics like neosporin.
You can consult your primary physician for proper antibiotic prescriptions.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor